Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 91, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 15, 2024, 2:01 AM CDT for Jackson County, Washington County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2024, 2:01 AM CDT (07:01 UTC)
- Expired
- Sep 15, 2024, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 47 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.0 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466
WGUS52 KTAE 150701
FFWTAE
FLC063-133-151200-
/O.NEW.KTAE.FF.W.0091.240915T0701Z-240915T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
301 AM EDT Sun Sep 15 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Jackson County in the panhandle of Florida...
Northeastern Washington County in the panhandle of Florida...
* Until 700 AM CDT.
* At 201 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Chipley, Graceville, Bahoma, Richter Crossroads, Chipley Municipal
Airport, Jacob City, Sunny Hills, Browntown and Brock Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3084 8560 3089 8558 3093 8555 3094 8553
3097 8553 3100 8550 3100 8541 3068 8542
3069 8564 3074 8563 3074 8562 3077 8562
3080 8560
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:46 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 15, 12:46 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
146 AM EDT Sun Sep 15 2024
...New AVIATION...
.UPDATE...
Issued at 853 PM EDT Sat Sep 14 2024
PoPs have been reduced to better represent the isolated coverage
we are currently seeing and expect to continue overnight,
particularly with storms mostly occurring over our western zones.
Otherwise, the forecast remains unchanged.
&&
.NEAR TERM...
(Through Sunday)
Issued at 236 PM EDT Sat Sep 14 2024
A broken band of heavy rain continues from Wakulla county up into
Clay county in Georgia along an area of 925mb convergence. Locally
heavy rain is the primary concern within this band of rain as rain
rates of consistently been between 1 to 3 inches per hour with
occasional rain rates up to 4"/hr. A stationary front is forecast to
get pushed southwest across the area thanks to a 1025+mb high in the
Northeast and a developing area of low pressure off the Carolinas.
That will help push rain chances south and west into the Florida
Panhandle for Sunday. Locally heavy rain is still the primary
concern thanks to precipitable water values (PWATs) between 1.8" to
2.0". Soils are still really saturated across portions of the
Florida Panhandle and western Florida Big Bend, so localized
flooding is a concern during the day Sunday, especially along the
Forgotten Coast.
Temperatures are forecast to remain above normal tonight with lows
in the middle 70s for most locations. Daytime highs are expected to
remain in the 80s for highs for much of the area outside of our
northern Georgia counties who could stay in the upper 70s if enough
cloud cover lingers throughout the day.
&&
.SHORT TERM...
(Sunday night through Monday night)
Issued at 236 PM EDT Sat Sep 14 2024
Continued troughing and rain looks to be the name of the game in the
short term. Remnants associated with Francine continue to plague the
region with precip as areas that have experienced over a foot of
rainfall possibly receiving more. A disturbance off the southeast
Atlantic coast looks to deepen and in doing so looks to finally
absorb these remnants as it heads up the Atlantic coast.
At the surface, instability will be limited as this disturbance
off the coast pulls down northerly air on its western side.
However, aloft the winds to look to be out of the west-southwest.
This could lead to overrunning stratiform precip, which if
training occurs could lead to additional flooding concerns,
especially over our coastal Florida counties.
Expect overnight lows generally in the upper 60s to low 70s with
daytime highs generally in the low to mid 80s.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 236 PM EDT Sat Sep 14 2024
In the extended the aforementioned disturbance allows troughiness
to continue across eastern CONUS. This will place us under
persistent north to northwest flow allowing us some reprieve from
rainfall with lower PoPs expected as the stationary front is
pushed southward. Beyond the extended both the GFS and Euro agree
that the aforementioned disturbance actually looks to head back
south, and might impact the area the following week. We'll have to
see how this evolves over the next few days.
Expect temps to gradually warm back up into the upper 80s and low
90s with overnight lows generally in the upper 60s to low 70s.
&&
.AVIATION...
(06Z TAFS)
Issued at 146 AM EDT Sun Sep 15 2024
In general, ceilings are expected to start out in the MVFR to IFR
range this morning across the area. Scattered showers and possibly a
few thunderstorms are expected to be near DHN and ECP this morning
and into the afternoon hours with the best chance of thunderstorms
this afternoon. IFR ceilings this morning are expected to improve to
MVFR later this morning and possibly VFR for a few spots this
afternoon.
&&
.MARINE...
Issued at 236 PM EDT Sat Sep 14 2024
Winds will be generally be light across the waters over the next
several days, but given the presence of a stationary front and waves
of low pressure, wind direction will be variable through the next 5
days. This front will also keep the weather rather unsettled with
daily chances for showers and storms.
&&
.FIRE WEATHER...
Issued at 236 PM EDT Sat Sep 14 2024
No fire weather concerns are anticipated the next several days
thanks to recent wetting rains, a moist airmass in place, and a
chance of showers and thunderstorms into next work week.
&&
.HYDROLOGY...
Issued at 256 AM EDT Sat Sep 14 2024
The wet pattern continues across the area for the next several days.
A Flood Watch is in effect for southeast Alabama and most of
southwest and south central Georgia. This is due to the HREF and
other guidance suggesting that bands of heavy rain and thunderstorms
could develop along a stationary front this evening. The best
chance will be in the Flood Watch area, but some localized heavy
downpours cannot be ruled out across far southern Georgia and the
Florida counties.
For Sunday through Tuesday, the stalled front will linger along the
coast, unfortunately. This along with waves of low pressure will
continue to yield a threat of localized heavy rainfall and flash
flooding in areas that have seen 6 to 12 inches of rain (or more)
already. We'll need to monitor for any potential flood watches for
coastal areas during the next couple days.
On the riverine front, depending on where heavy rainfall sets up
over the next several days, rises on area rivers are possible, but
probabilities of minor flood are relatively low outside of some of
the smaller creeks.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 82 70 81 69 / 70 20 60 30
Panama City 84 71 83 70 / 70 50 70 60
Dothan 79 68 79 67 / 70 50 50 30
Albany 80 68 79 67 / 60 20 40 20
Valdosta 82 69 81 69 / 60 20 50 20
Cross City 87 72 86 71 / 60 20 60 20
Apalachicola 83 72 81 72 / 50 50 70 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 AM EDT /7 AM CDT/ this morning for
FLZ009>015-026-112-114-115.
GA...Flood Watch until 8 AM EDT this morning for GAZ120>123-142-143-
155.
AL...Flood Watch until 7 AM CDT this morning for ALZ065>069.
GM...None.
&&
NEAR TERM...Reese
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...DVD
MARINE...Oliver
FIRE WEATHER...Reese
HYDROLOGY...YoungIn the hours before
Local storm report, Sep 14, 9:10 PM CDT, 4 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1010 PM EDT Sat Sep 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Flash Flood Headland 31.35N 85.34W
09/14/2024 Henry AL 911 Call Center
Flash flooding reported across Headland.
&&Local storm report, Sep 14, 9:29 PM CDT, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1029 PM EDT Sat Sep 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM Flash Flood 3 ENE Kinsey 31.32N 85.31W
09/14/2024 Henry AL Public
Public reported County Road 22 is under
water.
&&Local storm report, Sep 14, 11:32 PM CDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1232 AM EDT Sun Sep 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Flash Flood Pansey 31.15N 85.18W
09/15/2024 Houston AL Public
Public report via social media of flooding
in the Pansey area.
&&Local storm report, Sep 14, 11:46 PM CDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1246 AM EDT Sun Sep 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM Flash Flood Malone 30.96N 85.16W
09/15/2024 Jackson FL 911 Call Center
Report of flooding in Malone which resulted
in a sewer backup.
&&Local storm report, Sep 15, 12:10 AM CDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
110 AM EDT Sun Sep 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM Flash Flood Headland 31.35N 85.34W
09/15/2024 Henry AL 911 Call Center
Flooding still ongoing in the Headland area.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:22 PM CDT | Special Weather Statement | TAE | Dixie | 53 min |
| Sep 14, 9:16 PM CDT | Flash Flood Warning | TAE | Jackson | 3 hr |
| Sep 15, 12:00 AM CDT | Flash Flood Warning | TAE | Jackson | 7 hr |
| Sep 15, 3:13 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 15, 5:09 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 15, 6:54 AM CDT | Areal Flood Warning | TAE | Jackson, Washington | 4 hr |
| Sep 15, 8:53 AM CDT | Special Marine Warning | TAE | 37 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.